What can I do if I am allergic to this (Hydrochlorothiazide 50 mg) medication. What can you take as a substitute for it. I was given this medication and didnt realize it was a sulfur based medication being that I explained to my Doctor that I was allergic to sulfur. I get terrible swelling in my legs and feet and need to know if there is something that my primary (new doctor) can give me in place of it. The medication worked really well for the swelling but did cause serious itching all over my body. I described it as a feeling of a trillion bugs crawling all over me especially in my face. I went off the medication and my legs and feet swelled like a balloon and the skin is so tight that it feels like it is going to split open. I am extremely concern about this and need to know what I can do to prevent this problem. I am in so much pain I can hardly walk. I try to elevate my legs but that doesnt seem to help at all. What can I do to relieve the pain and the pressure? I am so miserable. Is there anything i can take that works as well without the horrible side effect that isnt sulfa based? My new primary has perscribed me pironolactone 50 mg 1 time daily. I was perscribed this on 09/08/2010 I have seen no results as of yet. I want to know how long it will take to work. This swelling and pain im in is almost unbearable. I also have Fibromyalgia,Syaitic nerve damage, and get frequent severe migraines which im being treated for all of these medical conditions. I have also had kidney stones in the past and have had a 6mm removed. I need to be able to take something that won't counter react with all the other medications im currently on. What can I do or suggest to my Doctor? I'm currenty taking Spironolactone 50 mg 1 time daily,Metoprolol ER Succinate 50 mg 1 time daily,Topiramate 50 mg 1 1/2 tabs twice daily,Simvastatin 40 mg 1 tab daily, Amitriptyline 25 mg 1 tab daily,Relpax 40 mg daily as needed for onset of migraine. I am also taking Hydroxyzine HCL 50 mg 1-2 tabs four times daily due to the allergic reaction of the medication of Hydrochlorothiazide 50 mg 1 tab daily. I have also under gone 3 steriod injection treatments for my Syaitc nerve damage with very little results but this is also something else I think I need to consider when asking about a medication I can take to help with the swelling in my body. I understand there are several problems with my body and that they all need to be addressed when being treated so that my doctor's can properly treat me. I did inform my Primary doctor of all the medications I was on, I am also seeing a Pain Specialist and am going to Physical therapy and I let all of them know when I go on a new medication or stop a medication so they all have the same information. I also request each doctor to fax any new information to the next doctor so they also have all my information. I do blame myself because im sure I am like so many others out there, I trusted my doctor and the information I gave him to give me the right medications to treat me properly. I had taken this medication for approximately 3 months before the side effects started happening. This made it harder for me to figure out what was going on. I went to another doctor (due to other reasons) and she was the one that noticed right away what the problem was and took me off them right away. I am very pleased that I started seeing her and will continue to see this new doctor as she checks all my medications and allergies before giving me anything. I hope there is some kind of advice you can give me to help with this problem.
3 Jun 2011
I have the same problem with sulfur and edema. I used the hydrochlorothiazide, furosimide, mobic etc... I finally went to a thyroid specialist and although some of the readings were off a little they were not off enough to indicate a thyroid dysfunction. I now have an appt with a kidney specialist as my kidneys (although fine) have a abnormal reading - so we will see. You may want to try to find the root of the edema instead of what we all do so often and try to treat the symptom. This is turning into a long process for me but if it means a solution it will be worth it. The treatment for the edema was not worth the itching so hopefully the cause for the edema will be found with the kidney specialist that DOESN'T involve sulfur.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i had a allergic reaction to sulfur through medication..i broke out in a rash and the itch is extremely bad..been itching for 3 weeks now none of ...
3 answers • 21 Feb 2011
... sulfonamides in medication & believe I have reaction to sulfur & salicylic acid in soaps. All i try makes matters worse & I give it ...
1 answer • 7 Jul 2011
i am allergic to sulfur and when taken orally have a tremendous rash... using a topical ointment lobetasol propionate which contains neomycin ...
2 answers • 10 Jun 2013
I am allergic to sulfur drugs.
1 answer • 1 Dec 2014
I'm not sure about the chemical make-up of the Sulfate part of this compound. My Epsom Salts package
... says : 12.98 % Combined Sulfur (S) derived from Magnesium Sulfate. I am allergic to Sulfur drugs. Are we talking about the same chemicals here? ...
1 answer • 30 Aug 2015